Alert archive / Louisiana / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Aug 28, 1996, 12:52 PM CDT for Natchitoches Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 1996, 12:52 PM CDT (17:52 UTC)
- Expired
- Aug 28, 1996, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 64 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 344 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 281754 FFWSHV LAC069-282045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1252 PM CDT WED AUG 28 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 345 PM CDT FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...NORTHERN NATCHITOCHES PARISH AT 1250 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR IN SHREVEPORT CONTINUED TO SHOW A 60 MILE WIDE AREA OF SHOWERS AND THUNDERSTORMS THAT EXTENDED ALONG I-49 FROM ALEXANDRIA TO JUST SOUTH OF SHREVEPORT IN LOUISIANA. NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED TO REDEVELOP AND MOVE OVER THE SAME AREAS OF NORTHWEST LOUISIANA AND IS RESULTING IN FLOODING. WITHIN THE PAST HOUR...A NATIONAL WEATHER SERVICE EMPLOYEE REPORTED FLOODING OVERFLOWING THE CARMEL LOUISIANA EXIT AT INTERSTATE 49. HE ALSO REPORTED FLOODING OF SMALL BAYOUS THROUGHOUT MUCH OF NORTHERN NATCHITOCHES PARISH. THE ENTIRE AREA OF SHOWERS AND THUNDERSTORMS CONTINUED TO SHOW VERY LITTLE MOVEMENT. INDIVIDUAL THUNDERSTORM CELLS WERE DRIFTING TO THE SOUTHEAST NEAR 15 MILES AN HOURS. RAINFALL ESTIMATES UP TO SIX INCHES HAVE BEEN NOTED BY DOPPLER RADAR AND WEATHER SATELLITE SINCE MIDNIGHT. UP TO ADDITIONAL TWO INCHES OF RAIN IS POSSIBLE THROUGHOUT THE REMAINDER OF THIS AFTERNOON. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. Z
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 10:05 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 28, 10:05 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED AUG 28 1996 RW/TRW ORIENTED ALONG A GENERAL TRAINING BAND NE TX...NW LA...CNTRL LA WITH ACTIVITY MOVG SE. SOME FLOODING PSBL WITH CONT RAIN. HOWEVER... DO NOT EXPECT MUCH ADDITIONAL REDVLPMNT THIS AFTN AS MODELS INDICATE LULL IN LIFT PRECEDING SHEAR ZONE DROPPING INTO AREA UNDER NW FLOW LATE TONITE AND THURSDAY. ALSO...TEMPS REMAINING VERY COOL IN LOWER/MID 70S THIS MRNG UNDER THICK CLD CVR SO MAY NOT GET MUCH DIURNAL HEATING AID. LEAVE IN HIGH POPS AS VRY MOIST AIR SHOULD STILL SUPPORT NRMS RW. SEE NO THREAT OF SVR TODAY. FOR TEMPS...ANYONE REACHING EVEN MID 80S WILL BE DOING GOOD. VII
In the hours before
Special weather statement, Aug 28, 9:23 AM CDT, 3 hours 29 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291600- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 AM CDT WED AUG 28 1996 A DEEP LAYER OF MOISTURE REMAINS OVER THE FOUR STATE AREA TODAY. MODERATELY UNSTABLE CONDITIONS WILL CONTINUE TO INTERACT WITH THIS MOISTURE TO PRODUCE SCATTERED TO POSSIBLY NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. HOWEVER...DUE TO LACK OF UPPER LEVEL DYNAMICS OR STRONG SURFACE HEATING DUE TO CLOUD COVER...NO SEVERE WEATHER EXPECTED WITH ANY OF THESE STORMS. THEREFORE ACTIVATION OF HAM RADIO SPOTTERS...EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTHERS WILL NOT BE REQUIRED TODAY OR TONIGHT. 01
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 11:40 AM CDT | Flash Flood Warning | SHV | De Soto, Sabine | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.